Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 24, 2015, 4:45 PM MDT for 4 counties in Colorado. It was in force for 45 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 4:45 PM MDT (22:45 UTC)
- Expired
- Jun 24, 2015, 5:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 30 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:45 PM MDT | HAIL 0.88 | 2 Ese Denver, CO | |
| Jun 24, 4:48 PM MDT | TSTM WND DMG | 2 N Aurora, CO | POTENTIAL BRIEF TORNADO TOUCHDOWN NEAR 10TH AND ELMIRA. A FEW TREES UPROOTED ALONG WITH ROOF MATERIAL TOSSED ONTO STREET AND AGAINST OTHER STRUCTURES. |
| Jun 24, 4:48 PM MDT | TSTM WND DMG | 2 N Aurora, CO | SIGNIFICANT DAMAGE TO LARGE TREES WITH A FEW TOPPLED ONTO STREETS IN THE 23RD AND GALENA VICINITY. |
| Jun 24, 4:50 PM MDT | HAIL 1 | 1 S Denver, CO | |
| Jun 24, 4:53 PM MDT | HAIL 0.88 | 2 S Denver, CO | |
| Jun 24, 4:58 PM MDT | HAIL 1 | Denver, CO | |
| Jun 24, 5:02 PM MDT | HAIL 1 | 6 Ne Denver, CO | DENVER UPPER AIR SITE |
| Jun 24, 5:16 PM MDT | HAIL 1.5 | 3 Sse Denver, CO | |
| Jun 24, 5:30 PM MDT | HAIL 0.88 | 2 Ese Denver, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 3002 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS55 KBOU 242245
SVRBOU
COC001-005-031-059-242330-
/O.NEW.KBOU.SV.W.0112.150624T2245Z-150624T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAMS COUNTY IN NORTHEASTERN COLORADO...
NORTHWESTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
EASTERN JEFFERSON COUNTY IN NORTHEASTERN COLORADO...
DENVER COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 530 PM MDT
* AT 445 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN
DENVER...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DENVER...AURORA...EASTERN LAKEWOOD...SOUTHWESTERN THORNTON...
SOUTHEASTERN ARVADA...SOUTHERN WESTMINSTER...COMMERCE CITY...
ENGLEWOOD...EASTERN WHEAT RIDGE...FEDERAL HEIGHTS...DENVER
INTERNATIONAL AIRPORT...SHERIDAN...D.I.A. TERMINAL AND
CONCOURSES...WATKINS AND BUCKLEY AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3964 10509 3984 10508 3993 10458 3964 10460
TIME...MOT...LOC 2245Z 263DEG 39KT 3978 10492
HAIL...1.25IN
WIND...60MPH
$$
TH1 follow-up statement
736
WWUS55 KBOU 242331
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
531 PM MDT WED JUN 24 2015
COC001-005-031-059-242337-
/O.EXP.KBOU.SV.W.0112.000000T0000Z-150624T2330Z/
ADAMS CO-ARAPAHOE CO-JEFFERSON CO-DENVER CO-
531 PM MDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAMS...
NORTHWESTERN ARAPAHOE...EASTERN JEFFERSON AND DENVER COUNTIES WILL
EXPIRE AT 530 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL AND HEAVY RAIN CAN STILL BE EXPECTED WITH THIS
THUNDERSTORM.
A FLASH FLOOD WARNING IS IN EFFECT FOR SOUTHWESTERN ADAMS...WESTERN
ARAPAHOE...AND NORTHEAST DENVER COUNTIES UNTIL 715 PM MDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DENVER.
LAT...LON 3964 10509 3984 10508 3993 10458 3964 10460
TIME...MOT...LOC 2325Z 263DEG 39KT 3978 10492
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:37 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 2:37 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 237 PM MDT WED JUN 24 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 228 PM MDT WED JUN 24 2015 THINGS WORKING OUT PRETTY MUCH AS PLANNED THIS AFTERNOON AND HAVE NOT MADE ANY HUGE CHANGES TO THE GOING FORECAST. LITTLE IN THE WAY OF QG DYNAMICS TO HELP OR HINDER THINGS TONIGHT OR TOMORROW BUT MOISTURE SHOULD INCREASE SUFFICIENTLY TO ALLOW FOR A BIT MORE CONVECTION TOMORROW AFTERNOON COMPARED TO TODAY AND HAVE INCREASED POPS ACCORDINGLY. MUCH OF THE NWP OUTPUT...INCLUDING THE CIRA SYNTHETIC SATELLITE DATA...ARE TOYING AROUND WITH SOME STRATUS ACROSS MUCH OF THE PLAINS LATER TONIGHT AND TOMORROW MORNING. HAVE INCREASED SKY COVER TO ACCOUNT FOR THIS. THIS INCREASED MOISTURE SHOULD BUMP UP THE THREAT OF STRONGER STORMS THURSDAY AFTERNOON. MAXIMUM TEMPERATURES TOMORROW SHOULD BE A BIT LOWER DUE THE LOWER CLOUD IN THE MORNING AS WELL AS MORE CONVECTIVE COVERAGE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 228 PM MDT WED JUN 24 2015 THE LONG TERM PERIOD WILL BE DOMINATED BY NORTHWEST FLOW AS A TROUGH REMAINS OVER THE GREAT LAKES AND EASTERN STATES WHILE A BUILDING HIGH WILL PUSH NORTH OVER THE WESTERN STATES. THE COLD FRONTAL BOUNDARY WILL CONTINUE MOVING PUSHING SOUTH THURSDAY NIGHT. ONGOING CONVECTIVE ACTIVITY...WHICH MAY INCLUDE SOME STRONGER STORMS OVER THE EASTERN PLAINS WILL CONTINUE PUSHING SOUTHEAST. NAM SYNTHETIC SATELLITE HINTING AT A MESOSCALE CONVECTIVE SYSTEM PUSHING SOUTHEAST OUT OF WYOMING OVERNIGHT OVER THE COLORADO EASTERN PLAINS. HAVE INCREASED POPS TO HIGH CHANCES...MAY NEED TO TRACK THINGS LATER TO GO UP TO LIKELYS. BOTH NAM AND GFS AS WELL AS THEIR FORECAST SOUNDINGS SHOW LOW STRATUS OR FOG PUSHING IN FROM THE NORTHEAST OVERNIGHT...LIKELY ENHANCED BY UPSLOPE NORTHEASTERLY FLOW AND ANY SORT OF OUTFLOW FROM CONVECTION. HAVE ADDED THIS TO THE GRIDS. SHOWERS AND THUNDERSTORMS MAY KEEP GOING ALL NIGHT. FRIDAY...EXPECT COOLER TEMPERATURES AS IT PUSHES IN ON THE NORTHWEST FLOW ALOFT. A SURFACE HIGH WILL KEEP UPSLOPE FLOW GOING TO PUSH MOISTURE UP AGAINST THE MOUNTAINS AND FOOTHILLS. LOOK FOR MOST SHOWER AND STORM ACTIVITY TO REMAIN THERE WILL MORE STABLE CONDITIONS OVER THE PLAINS. SATURDAY THROUGH TUESDAY WILL SEE WARMING TEMPERATURES AND TYPICAL EARLY SUMMER WEATHER PATTERN WITH AFTERNOON AND EVENING CONVECTION EACH DAY AS THE UPPER HIGH REMAINS OVER THE GREAT BASIN. THE NEXT SYSTEM IS BEING HINTED FOR WEDNESDAY WITH COOLER TEMPERATURES AND A BETTER CHANCE FOR PRECIPITATION AREA WIDE. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 228 PM MDT WED JUN 24 2015 ISOLATED CONVECTION THIS EVENING WILL CAUSE THE USUAL ISSUES... ESPECIALLY REGARDING THE SQUIRRELLY WINDS...BUT THIS SHOULD SETTLE DOWN AS THE SUN SETS WITH DRAINAGE WINDS KICKING IN BY LATE EVENING. THERE IS A POSSIBILITY OF AT LEAST MVFR CEILINGS ACROSS MUCH OF THE PLAINS BY AROUND 12Z WITH THE FRONT RANGE AIRPORTS PROBABLY ON THE EDGE OF THE STRATUS DECK. THIS LOW CLOUD SHOULD BURN OFF DURING THE LATE MORNING LEADING TO A BIT MORE CONVECTION THURSDAY AFTERNOON COMPARED TO WEDNESDAY. && .HYDROLOGY... ISSUED AT 228 PM MDT WED JUN 24 2015 SOME OF THE STRONG CONVECTIVE ACTIVITY MAY PRODUCE BRIEF HEAVY RAINS THIS EVENING WITH A BETTER CHANCE THURSDAY AFTERNOON. THE SNOWMELT ISSUES CONTINUE TO DECLINE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ET LONG TERM...KRIEDERMAN AVIATION...ET HYDROLOGY...ET
Hazardous weather outlook, Jun 24, 10:44 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1044 AM MDT WED JUN 24 2015 COZ030>051-251645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1044 AM MDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN LATE THIS MORNING AND AFTERNOON AND THEN DRIFT EASTWARD. MOST OF THE ACTIVITY WILL REMAIN BELOW SEVERE LIMITS... PRODUCING BRIEF HEAVY RAINS...SOME SMALL HAIL AND WIND GUSTS TO AROUND 40 OR 45 MPH. AN ISOLATED SEVERE STORM OR TWO IS NOT COMPLETELY OUT OF THE QUESTION OVER THE NORTHEAST PLAINS LATE IN THE AFTERNOON OR EARLY EVENING WITH HAIL REACHING UP TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS EXCEEDING 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COOLER TEMPERATURES AND AN INCREASE IN STORM COVERAGE WILL OCCUR THURSDAY INTO FRIDAY ACROSS THE AREA....WITH A SLIGHT CHANCE OF ISOLATED SEVERE STORMS OVER THE PLAINS THURSDAY EVENING. THEN A FAIRLY TYPICAL EARLY SUMMER WEATHER PATTERN WILL CONTINUE FOR THE REST OF THE PERIOD WITH TEMPERATURES AROUND NORMAL AND CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS DAILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ET/KRIEDERMAN
In the hours before
Special weather statement, Jun 24, 3:36 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT WED JUN 24 2015
COZ041-242215-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
336 PM MDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND
NORTHWESTERN ELBERT COUNTIES UNTIL 415 PM MDT...
AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF GREENLAND...OR 28 MILES NORTH OF COLORADO
SPRINGS...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA AND PONDEROSA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3914 10476 3938 10475 3944 10433 3939 10434
3937 10433 3937 10430 3935 10430 3934 10433
3932 10434 3931 10432 3929 10431 3929 10430
3932 10428 3935 10427 3934 10427 3913 10428
TIME...MOT...LOC 2135Z 245DEG 19KT 3923 10470
COOPERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:09 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 36 min |
| Jun 23, 7:15 PM MDT | Special Weather Statement | BOU | Denver | 30 min |
| Jun 23, 7:30 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 17 min |
| Jun 23, 7:32 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 28 min |
| Jun 23, 7:52 PM MDT | Special Weather Statement | BOU | Denver | 23 min |
| Jun 23, 9:15 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
| Jun 24, 3:36 PM MDT | Special Weather Statement | BOU | Elbert | 39 min |
| Jun 24, 5:00 PM MDT | Tornado Warning | BOU | Arapahoe, Denver | 19 min |
| Jun 24, 5:08 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver | 52 min |
| Jun 24, 5:09 PM MDT | Tornado Warning | BOU | Adams, Denver | 21 min |
| Jun 24, 5:22 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 113 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.